What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 9, 2:30 PM EST, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 9, 2:30 PM EST, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
330 PM EDT Sat Jun 9 2018
.SYNOPSIS...
Warm and humid conditions will continue into next week. A
surface boundary, increased humidity, and weak disturbances
will combine to result in chances for thunderstorms into
Tuesday. The front will push through the area offering a
temporary dry period at mid week.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Thunderstorms were developing across Indiana ahead of a remnant
MCV in the moderately unstable airmass. The airmass will
continue to destabilize with blyr CAPE values of 1500-2000 j/kg
over western Ohio. This moderate instability combined with the
mid level support will aid the continued development of deep
convection.
Effective shear will be 20-25 kts with the most favorable shear
over west central Ohio. DCAPE values approach 1000 j/kg. Expect
the storms along the Indiana/Ohio line to push east across
ILN/s FA through the remainder of the aftn into this evening.
Have adjusted pops up to categorical to account for the
expected coverage. Isolated strong to damaging winds will be a
threat due to favorable DCAPEs.
Also, PW/s to increase to 1.7 inches. Given the slow movement
and very moist environment heavy rain and potential flash
flooding will also be a threat.
Will continue the current HWO product which has a mention of
these threats of wind and heavy rain.
The storms will push through with a diminishing trend later this
evening due to loss of heating and with the upper support
shifting east. With the front laying out across the area
will keep a very low pop chance going overnight.
In the moist environment temperatures will be mild over night
with lows in the mid and upper 60s.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
East-west surface front to continue to bisect ILN/s area
Sunday. This stalled front combined with moderate instability
will continue to lead to scattered thunderstorm development.
Have a period of likely pops durg the aftn when the most
favorable instby is expected and with the approach of upper
support. Warm conditions to continue with Sundays highs
from the lower 80s north to the upper 80s south.
With upper level support dropping ese in the flow and the front
across the Ohio River Valley will keep high chance pops going
Sunday night, with the highest pops south. Expect Sunday nights
lows to range from the lower 60s north to the upper 60s south.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
The warm, humid, and active pattern will continue for the Ohio
Valley on Monday and Tuesday. The ILN forecast area will remain on
the south side of a stalled WNW-to-ENE boundary, well in the warm
sector, but in an area where primarily-diurnal convection will
continue to be possible. With little change to the going forecast,
PoPs and warm temperatures will be maintained for both Monday and
Tuesday.
Just behind a 500mb wave moving through the area on Tuesday, a cold
front is expected to clear through the region on Tuesday night into
Wednesday morning. PoPs will come to an end after this front passes
the region, with high pressure building into the area later
Wednesday and into early Thursday. Overall, it will only result in a
slight change in the air mass -- temperatures may be a couple
degrees cooler than on Monday and Tuesday, with dewpoints falling a
little more significantly into the 60s.
A more active pattern will set up later in the week, with
instability building back in by Thursday afternoon, and likely
continuing into Friday and Saturday as well. There is more spread
across recent model runs in how the pattern will set up for Friday
and beyond, so PoPs will be kept on the low end of things for now.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Thunderstorms developing across Indiana in axis of moderate
instby. These storms associated with MCV moving across IL to
track east impacting the ILN TAF sites this aftn into the early
evening. Some of the storms may contain gusty winds from the
northwest. Have kept CIGs VFR but brief IFR vsbys and CIGs are
possible in heavy rain. Storms will decrease later this evening
with some fog possible mainly at KLUK and KLCK. At this time
have limited mention to MVFR vsby restrictions but depending on
cloud cover IFR vsbys are possible especially at KLUK.
With the boundary across the area and moderate instby developing
scattered thunderstorm development likely again Sunday aftn.
OUTLOOK...Thunderstorms possible into Tuesday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...Hatzos
AVIATION...AR
Hazardous weather outlook, Jun 9, 2:34 PM EST, 2 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
334 PM EDT Sat Jun 9 2018
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-101945-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
334 PM EDT Sat Jun 9 2018
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...This Afternoon and Tonight.
Thunderstorms will develop across the area through the afternoon
into this evening. A few storms could produce strong to damaging wind
gusts and heavy rain.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Daytime heating will lead to widely scattered afternoon storms
Sunday and Monday. A few storms could produce heavy rain, large hail
and damaging wind gusts.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 9, 4:23 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
523 PM EDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND DMG 4 ESE NEW MADISON 39.94N 84.65W
06/09/2018 DARKE OH EMERGENCY MNGR
ROOF REMOVED FROM BARN STRUCTURE ALONG OTTERBEIN ITHACA
ROAD. TIME ESTIMATED BY RADAR.
&&
KCLocal storm report, Jun 9, 4:43 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
543 PM EDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST 2 WSW POTSDAM 39.95N 84.45W
06/09/2018 M55 MPH DARKE OH PUBLIC
&&
KCSpecial weather statement, Jun 9, 4:45 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Wilmington OH
545 PM EDT SAT JUN 9 2018
OHZ045-046-092215-
Delaware OH-Union OH-
545 PM EDT SAT JUN 9 2018
...A STRONG THUNDERSTORM WILL AFFECT DELAWARE AND UNION COUNTIES IN
CENTRAL OHIO UNTIL 615 PM EDT...
At 545 PM EDT, radar indicated a strong thunderstorm near Marysville,
moving east at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Dublin, Westerville, Delaware, Marysville, Powell, Sunbury, Richwood,
Ashley, Polaris, New California, Radnor, Milford Center, Shawnee
Hills, Galena, Ostrander, Magnetic Springs, Alum Creek State Park,
Raymond, Delaware State Park and Broadway.
This includes I-71 in Ohio between mile markers 122 and 139.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4049 8325 4044 8325 4043 8302 4042 8302
4041 8293 4036 8293 4035 8287 4013 8288
4018 8350 4050 8346
TIME...MOT...LOC 2145Z 273DEG 35KT 4033 8339
ConiglioSpecial weather statement, Jun 9, 4:46 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Wilmington OH
546 PM EDT SAT JUN 9 2018
OHZ053-054-062-063-092215-
Fayette OH-Madison OH-Clark OH-Greene OH-
546 PM EDT SAT JUN 9 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FAYETTE...SOUTHERN
CLARK...GREENE AND SOUTHWESTERN MADISON COUNTIES UNTIL 615 PM EDT...
At 546 PM EDT, radar indicated a strong thunderstorm over Cedarville,
moving southeast at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Beavercreek, Fairborn, Xenia, Bellbrook, Yellow Springs, Cedarville,
Enon, Jamestown, South Charleston, Wilberforce, New Jasper, Spring
Valley, South Solon, Bowersville, Port William, Clifton, Centerville,
Paintersville, Rosemoor and Hustead.
This includes the following Interstates...
I-70 in Ohio between mile markers 50 and 55.
I-71 in Ohio near mile marker 58.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3982 8351 3955 8372 3957 8399 3966 8411
3971 8410 3991 8388
TIME...MOT...LOC 2146Z 292DEG 17KT 3979 8381
KCSpecial weather statement, Jun 9, 4:52 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Wilmington OH
552 PM EDT SAT JUN 9 2018
OHZ045-052>055-092215-
Champaign OH-Madison OH-Franklin OH-Union OH-Clark OH-
552 PM EDT SAT JUN 9 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHAMPAIGN COUNTY IN
WEST CENTRAL OHIO...NORTHWESTERN FRANKLIN COUNTY IN CENTRAL OHIO...
NORTHEASTERN CLARK COUNTY IN WEST CENTRAL OHIO...NORTHERN MADISON AND
SOUTHERN UNION COUNTIES IN CENTRAL OHIO UNTIL 615 PM EDT...
At 552 PM EDT, radar indicated a strong thunderstorm over
Mechanicsburg, moving east at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Columbus, Springfield, Dublin, Hilliard, London, Jefferson, Plain
City, West Jefferson, Mechanicsburg, Choctaw Lake, New California,
Lake Darby, Harmony, Lisbon, Brighton, Milford Center, Lafayette,
South Vienna, Catawba and Unionville Center.
This includes I-70 in Ohio between mile markers 55 and 86.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4015 8317 4014 8317 4014 8304 3980 8346
3989 8382 4019 8350
TIME...MOT...LOC 2152Z 261DEG 29KT 4005 8354
KCLocal storm report, Jun 9, 5:06 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
606 PM EDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND DMG 5 NNE SPRINGFIELD 39.99N 83.76W
06/09/2018 CLARK OH 911 CALL CENTER
SEVERAL FULL SIZED TREES DOWN NEAR INTERSECTION OF MIDDLE
URBANA ROAD AND MOOREFIELD ROAD. POWERLINES AND TRAFFIC
SIGNALS DOWNED. TIME ESTIMATED BY RADAR.
&&
KC